Alert archive / California / Snow Advisories in 2008

Snow Advisory 3, NWS Sacramento, CA

January 7, 2008

NWS Sacramento, CA issued this snow advisory at Jan 7, 2008, 2:36 PM PST. It took effect at Jan 8, 2008, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 7, 2008, 2:36 PM PST (22:36 UTC)
In effect from
Jan 8, 2008, 10:00 AM PST
Expired
Jan 7, 2008, 8:51 PM PST
In force
Issued by
NWS Sacramento, CA

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this snow advisory went out at Jan 7, 9:00 AM PST, 5 hours 36 minutes earlier.

Area forecast discussion, Jan 7, 9:00 AM PST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 AM PST MON JAN 7 2008

.DISCUSSION...
AS LAST NIGHTS SYSTEM EXITS TO THE EAST...DRIER WEATHER WILL
DOMINATE THE VALLEY TODAY WITH SOME LINGERING SNOW SHOWERS ALONG THE
WESTERN SIERRA SLOPES. PATCHY FOG DEVELOPED IN THE NORTHERN SAC
VALLEY THIS MORNING BUT IS QUICKLY DISSIPATING.

TWO ADDITIONAL SYSTEMS WILL AFFECT THE REGION THIS WEEK THOUGH
NOTHING NEAR THE MAGNITUDE OF LAST FRIDAY. A SHORT WAVE MOVING
INLAND LATE TONIGHT WILL START TO BRING LIGHT SHOWERS INTO REDDING
AROUND MIDNIGHT SPREADING SOUTHWARD AND REACHING THE SAC METRO AREA
BY LATE MORNING. SOUTH TO SOUTHWESTERLY SURFACE FLOW WILL INITIALLY
BRING WAA OVERNIGHT WITH THE COLD FRONT PUSHING INLAND IN THE
MORNING BRINGING HEAVIER RAIN AND BREEZY WINDS. TUESDAY WILL BE A
SOGGY DAY WITH PRECIP ESTIMATES UP TO A HALF INCH IN THE VALLEY AND
AN INCH OR MORE TO THE NORTH AND IN THE MOUNTAINS. DESPITE THE
WAA...COLDER AIR WILL LIKELY BE TRAPPED IN THE VALLEYS ALLOWING
LOWER SNOW LEVELS IN THE NORTHERN SAC VALLEY AND EASTERN FOOTHILLS
BEFORE RISING TUESDAY AFTERNOON. SNOW ACCUMULATIONS TO THE NORTH AND
IN THE MOUNTAINS COULD APPROACH THE SNOW ADVISORY THRESHOLD AND WILL
DETERMINE THAT IN THE AFTERNOON PACKAGE. ALSO CONSIDERING A WIND
ADVISORY PRECEDING THE COLD FRONT...THOUGH CONDITIONS LOOK MARGINAL
AND LIMITED TO THE NORTHERN SAC VALLEY.

DRIER CONDITIONS ON WEDNESDAY UNTIL THE NEXT SYSTEM MOVES INLAND
WEDNESDAY EVENING INTO THURSDAY. MOST OF THE SHOWERS SHOULD STAY TO
THE NORTH OF INTERSTATE 80 AND SNOW LEVELS SHOULD REMAIN ABOVE 3500
FEET...LIKELY HIGHER. JBB

.PREVIOUS EXTENDED (THURSDAY THROUGH SUNDAY)...THE UNSETTLED AND WET
WEATHER WILL CONTINUE INTO THURSDAY AS ANOTHER SYSTEM MOVES ACROSS
NORTHERN CALIFORNIA.  HOWEVER...HIGH PRESSURE WILL BEGIN TO BUILD
OVER THE REGION THURSDAY NIGHT AND FRIDAY...ALLOWING DRIER
CONDITIONS TO DEVELOP.  EXTENDED MODELS ARE IN SURPRISINGLY GOOD
AGREEMENT WITH KEEPING THIS RIDGE OVER THE WEST COAST THROUGH THE
WEEKEND...AND ANY MOISTURE MOVING INTO THE WEST COAST TO OUR NORTH.
THEREFORE...WILL DRY OUT THE FORECAST THROUGH SUNDAY.  HOWEVER WITH
A BUILDING RIDGE OVER NORTHERN CALIFORNIA...FOG WILL LIKELY DEVELOP
IN THE VALLEY AND SURROUNDING MOUNTAIN VALLEYS DURING THE OVERNIGHT
AND EARLY MORNING HOURS.  OTHERWISE...EXPECT TEMPERATURES NEAR TO
ABOVE NORMAL FOR THE END OF THE WEEK.

&&

.AVIATION...
SOME LIGHT PATCHES OF MARGINAL VFR FOG AND STRATUS IN PORTIONS OF
THE VALLEY THIS MORNING WILL LIFT BETWEEN 18 AND 20UTC.  RESIDUAL
SHOWERS MAY OCCUR IN THE NORTHERN SACRAMENTO VALLEY AND MOUNTAINS
THROUGH MID-DAY WITH SOME CEILINGS AROUND 3000 FEET MSL EXCEPT IN
LOCAL AREAS OF THE SIERRA SOME IFR IN LIGHT SNOW AND FREEZING FOG
...HOWEVER VFR CONDITIONS WILL PREVAIL OTHERWISE. ANOTHER WEATHER
SYSTEM IS FORECAST TO MOVE INTO THE THE REGION AFTER 08UTC. R.C.H.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jan 7, 7:00 AM PST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST MON JAN 7 2008

CAZ013>019-063-064-066>069-081500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST MON JAN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

SCATTERED SNOW SHOWERS CONTINUE IN THE MOUNTAINS TODAY...WITH AREAS
OF DENSE FOG THIS MORNING. CHAIN CONTROLS MAY REMAIN POSTED OVER
MOUNTAIN PASSES INTO THE AFTERNOON.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

A WEAKER STORM WILL SPREAD MORE RAIN ACROSS THE VALLEYS AND SNOW IN
THE MOUNTAINS TUESDAY. VERY LOW SNOW LEVELS ARE POSSIBLE EARLY TUESDAY IN
THE NORTHERN SACRAMENTO VALLEY...BUT NO SNOW ACCUMULATION IS
EXPECTED. AN EVEN WEAKER STORM WILL SPREAD MORE SHOWERS ACROSS THE
REGION LATE WEDNESDAY.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 2:36 PM PSTSnow and Blowing Snow AdvisorySTO6 hr
Jan 7, 2:36 PM PSTWinter Storm WarningSTO31 hr
Jan 7, 3:22 PM PSTWind AdvisorySTO25 hr

Nearby

Snow Advisories in California, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.